Blog

The Withdrawal Symptoms Of Lamictal When Used For Bipolar Disorder

Legitimate clinical information regarding Lamictal encloses a few details regarding probable symptoms that may occur when you discontinue usage of the drug. However, reports from individuals who have taken the meds and stops suggest that some people may experience arduous symptoms when suspending Lamictal.

Lamictal withdrawal symptoms are not commonplace when used for bipolar disease

Discernibly, all drugs have the aptitude for causing both unusual withdrawal symptoms and unexpected side effects. Clinical trials that reviewed Lamictal for bipolar disorder did not remark any considerable withdrawal symptoms, which makes the symptoms implausible to be a consistent occurrence in individuals who are taking the drug. However, in rare cases, withdrawal symptoms do occur.

Probably symptoms of Lamictal

Clinical trials reveal that abrupt Lamictal discontinuation may result in seizures, particularly in patients who suffer from epilepsy but are rare in cases with bipolar disorder who suddenly discontinued the drug. The patient info that accompanies Lamictal does not mention any probable withdrawal symptoms apart from seizures. Nevertheless, Lamictal users report other Lamotrigine withdrawal symptoms irrespective if they taper off from the drug instead of discontinuing it immediately. Specifically, when withdrawing from Lamotrigine treatment, individuals have revealed that they have had these symptoms:

  • Loss of focus
  • Headaches
  • Lethargy
  • Moodiness
  • Body tingling or other alike sensory effects
  • Feelings of hostility
  • Suicidal propensities

None of the results were reported when the drug was initially tested, and they are not noted on the drug’s label presently. However, patients are cautioned not to stop Lamictal without first consulting their doctor since it can lead to severe issues. As with any medicines, withdrawal symptoms are dependent on the patient and his or her circumstances i.e., dosage, the time period that the patient was on the drug, whether the patient tapered off or abruptly stopped taking it, and more.

Gradually reducing is best

Make sure you liaise with your doctor before discontinuing or re-starting Lamotrigine. Abruptly stopping the medication can lead to new or worse issues with regards to your mental health. The FDA recommends that patients gradually reduce the dosage per week. Your physician may prescribe an alternative method of tapering, depending on your individual circumstances and the dosage you are presently taking. Be sure to report any disturbing or unusual symptoms to your primary healthcare physician when you’re tapering off your dose. If you are taking other medications in conjunction with Lamictal, the situation may intensify.

This is due to Lamictal’s tendency to interact with other drugs like oral contraceptives and anti-epileptics. Your doctor can help with ironing out the significance of such interactions. It may happen that in some cases, Lamictal must be stopped immediately. This is because Lamictal can lead to a potentially life-threatening rash or other dangerous responses. In instances where these rare side effects happen, the patient must discontinue taking the drug immediately. If this is the occurrence with you, it is essential that you let your doctor know of the withdrawal symptoms you are presently experiencing.

 

 

Tags
Show More

Related Articles

Back to top button
Close

Adblock Detected

Please consider supporting us by disabling your ad blocker